Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

bradycardias palpitations

for past few weeks i am feeling some unpleasant palpiation (feels like something in my chest stops and comback again.. like flip-flop)so i went to see a doctor. they examined my blood pressure and done a ECG test while i was resting for couple of minutes. my blood pressure was absolutely normal and so is the ECG test (during that period i did not sense any papitations as well). However i am still getting those palpitations and i feeling like they are comming quite often now. i used to smoke but i have quit now. can someone please advise how shall i describe this to my Doctor and what test i must undertake in order to be on a safe side... and how dangrous could that papitation be? could something like palpitation happens due to gas or something else as well? please advise... thanks
Tue, 23 Aug 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Lab Tests
Cardiologist 's  Response
Hi well come to HCM.
If you wish to be totally safe submit your self for Holters monitor where they monitor
your cardiac rhythm and rate for 24hrs to find any thing happening itermitantly.
Things like VPCS,APCS,SVT,etc can occur intermittantly. Thanks
I find this answer helpful
  User's Response
elif's  Response
Palpitations usually do not mean that you have a significant heart problem. Causes might be: - problems in the electric conduction of the heart - low blood sugar - excessive use of stimulants (coffee, cola, tea, cigarettes, antidepressants) - anxiety You have tell to your doctor: - when your palpitations occur and how long do they last - whether any other symptoms are present - do you use any stimulants or medications Check the links in the source.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I am a 31 year old male, 170 lbs. My heart rate has been dropping to low forties and sometimes will race to around 125, before settling at around 72. this comes and goes and usually causes dizziness, tight chest and cramping pain in my chest. Also my heart pounds VERY hard and somewhat slow while urinating. any ideas? I have been to a dr, and wore a monitor, but dr is not telling me anything at all, results from monitor have not come in yet, but the stress of not knowing anything at all, not even a what it could be, is getting to me. Thanks for any light you can shed.

doctor1 MD

Hi, I am a 21-year-old female. For the last day or two I have been feeling a little faint and have been experiencing mild but noticeable heart palpitations. I am a healthy weight, my diet is good, I ensure I am drinking plenty of fluids and have no serious health issues. The only thing that may be of note is a diagnosis of bradycardia with a BPM of 56 and consequent to this a slightly lower than normal blood pressure rate. Could these be contributing to my recent feelings of faintness and awareness of my heart beating?

doctor1 MD

I have constant heart palpatations and pain in my left shoulder sometimes on my EKG it says I have sinus bradycardia. But nobody seems to think its serious they gave me Xanax for anxiety but I don t want to be dependent on a pill do u think I should seek a different doctor

Recent questions on  Palpitation

doctor1 MD

i have a suden flicker like palpitation from my left lower chest folowing sneezing, lying down left lateraly, siting bending forward with no hypertention,no asthma or alergy nor any other problems could it be my heart or diaphram..even my ecg is normal

doctor1 MD

Hi, I had open heart surgery when I was 2months old and now I am 21 and haven t had any problems with my check ups. But when I get heart palpitations is worries me. I am on citalopram for panics attacks that had started just over a year ago.But when I have a heart palpitations its like it misses a beat and then the next one is a huge beat, is this something to worry about or what should I do?Also pretty much any pain I feel in around my jaw/arm or chest or nearly anywhere really scares me just because I fear its something to do with my heart.

doctor1 MD

Hello. My normal heart rate is about 100 - 120 bpm. I had palpitations occasionally but I never went to see the doctor as I thought it was normal although they usually lasted from 5 to 10 minutes. Last year when I was 24 weeks pregnant, I had a heart palpitation (while I was resting) and my heart rate went up to 240 bpm. It was only after I got injected with adenosine (35mins later) did my heart rate went down to 120bpm. The doctors diagnosed me with an SVT. Due to that, I requested to deliver my baby through C-section. This year, I'm pregnant again and I still go for my scheduled appointments every few months with the cardiologist. Only now he does not think it sounds like I have SVT. This year I will deliver my baby normally but I'm still quite worried about my heart. My question is, if I don't have SVT, what kind of heart condition do I have? I still have palpitations sometimes, my heart rate is never below 100bpm, I always feel fatigued and chest pain and short of breath. Thank you.

doctor1 MD

I am 27 years old. I am a healthy eater, non-smoker, and I exercise regularly. I have had heart palpitations that started after taking a high dose of Dramamine (Dimenhydrinate). I noticed the palpitations and a racing heartbeat right after taking the pills. I was scared, but thought it would be fine in the morning. They never went away. That was three months ago. I can describe it as a skipped beat and then a really hard beat. Thump, thump thump....pause....THUMP. I can feel it in my neck and throat. It also disrupts my breathing rhythm. I have seen my general practitioner several times and have had an EKG and stress test. She told me I possibly have PVC s. She is convinced it is nothing to worry about, however, they are increasing in frequency (sometimes 5-6 a minute) and are very distracting (scary too). I get them randomly with an increase during exercise and the day after. My question is: Could taking this medication have permanently alter my heart function? If not, could it have made me more sensitive to my heart rhythm? I repeat, I have NEVER experienced this sensation before taking this medication. I realize heart palpitations can be benign, but why would they start after this one dose, and continue months later? I want to know if there is anything I can do to prevent this from happening, or reverse this effect. I don t understand a whole lot about heart function, and I am not getting a very thorough explanation about how this could happen from my doctor.

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis asthma 2. Thalassemia Minor 3. Severe Iron deficiency anemia 4. Shoulder pain , muscle pain in...

doctor1 MD

when I first wake up in the morning I have sweaty feet fast heart rate 140 Plus it lasts about 20-30 minutes and then I'm fine the rest of the day I've had blood work I've had everything only thing I have is Hashimoto's.

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?